Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 2, NWS San Angelo, TX

January 17, 20158 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 17, 2015, 11:35 AM CST for 8 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2015, 11:35 AM CST (17:35 UTC)
Expired
Jan 17, 2015, 3:44 PM CST
In force
4 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WWUS74 KSJT 171735
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1135 AM CST SAT JAN 17 2015

...WIND ADVISORY IN EFFECT FOR THE BIG COUNTRY THIS AFTERNOON...

.A COLD FRONT WILL MOVE THROUGH THE BIG COUNTRY EARLY THIS
AFTERNOON. BEHIND THIS FRONT...STRONG NORTH WINDS WILL AFFECT THE
BIG COUNTRY AREA. THESE WINDS WILL CAUSE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST/WEST
ORIENTED ROADWAYS...INCLUDING THE INTERSTATE 20 CORRIDOR.

TXZ049-054-098-099-113-114-127-128-172300-
/O.NEW.KSJT.WI.Y.0002.150117T1735Z-150117T2300Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
1135 AM CST SAT JAN 17 2015

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES...ESPECIALLY WHEN TRAVELING ALONG EAST TO WEST ORIENTED
  ROADS. LIGHT...LOOSE OBJECTS WILL BE THROWN AROUND BY THE WIND. 

* TIMING: LATE THIS MORNING THROUGH MID AFTERNOON. 

* WINDS: SUSTAINED NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45
  MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
783 
WWUS74 KSJT 172144
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
344 PM CST SAT JAN 17 2015

TXZ049-054-098-099-113-114-127-128-172245-
/O.CAN.KSJT.WI.Y.0002.000000T0000Z-150117T2300Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
344 PM CST SAT JAN 17 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ARE DECREASING ACROSS THE BIG COUNTRY...AND WILL CONTINUE
TO DECREASE THROUGH THE EVENING HOURS. MOTORISTS...ESPECIALLY THOSE
IN HIGH PROFILE VEHICLES...SHOULD REMAIN ALERT FOR GUSTY CROSS WINDS
ON EAST WEST ROADWAYS LATE THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 17, 5:09 AM CST, 6 hours 26 minutes earlier.

Area forecast discussion, Jan 17, 5:09 AM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
509 AM CST SAT JAN 17 2015

.AVIATION...
/12Z TAFS/

Southwest winds will veer to the west by mid/late morning,
increasing to 12-16 kts. A cold front will move across the area
around or after noon, shifting from the north at 15 to 20 kts.
Winds will diminish around 00z, becoming light and variable
overnight. VFR conditions will prevail through TAF period with
scattered high clouds across the region.

Johnson

&&

.PREV DISCUSSION... /ISSUED 330 AM CST Sat Jan 17 2015/

SHORT TERM...
(Today and tonight)

A weak cold front will move south across the area today, but
should have minimal impact on an otherwise very nice mid January
day. The leading edge of this cold front is moving south through
southwest KS as of 3 AM and is expected to reach the I-20 corridor
by midday, eventually crossing the Concho Valley and northwest
Hill Country this afternoon. Westerly, downslope winds will
develop ahead of this front, shifting to the north in the wake of
the fropa. Winds will be gusty behind this front, sustained at
15-25 mph with gusts around 30 mph at times. The 850 mb thermal
ridge will nose eastward in the warm sector, overspreading the
southern half of the CWA. This should push afternoon temps into
the upper 60s and lower 70s, with highs in the Big Country similar
to what was observed yesterday (mid 60s). No rain will accompany
this system as low/mid-level moisture remains scant.

Winds will decrease by sunset, backing to the northwest in the
evening and become light and variable overnight as the surface
anticyclone moves across the area. Overnight temperatures are
forecast to fall into the lower 30s across most of West Central
Texas, with a few low-lying areas possibly dipping into the upper
20s.

LONG TERM...
(Sunday through Friday)

As an upper trough continues moving east away from our area and
upper ridging builds over the western CONUS, the forecast area
will come under a northwest flow aloft. Highs Sunday will be in
the mid 60s warming into the upper 60s on Monday. Morning lows on
Monday will be in the upper 30s to around 40 degrees. A weak dry
cold front will move into the area on Tuesday with cooler
afternoon highs ranging from the upper 50s over the Big Country
to the low to mid 60s south of Interstate 20. Post-frontal
morning lows on Wednesday will be in the mid to upper 30s and
afternoon highs on Wednesday will be in the mid 50s.

An upper trough over southern California and the northern Baja
Wednesday morning will bring a change in weather to the forecast
area by Wednesday night as it moves east over southern New Mexico
and then parks over northern Mexico through the end of the week.
The position of the upper trough will increase low level moisture
over our area with a concomitant persistent chance of rain
showers through the end of the week. Given cloudy conditions and
periodic showers the afternoon highs will remain cool with mostly
upper 40s to lower 50s expected Thursday and Friday. Morning lows
in the upper 30s on Thursday will cool into the lower 30s by
Friday morning. With the forecast temperature profile we are not
expecting any wintry precipitation with this system.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 67  32  66  40  67 /   0   0   0   0   0
San Angelo 	 71  31  68  39  70 /   0   0   0   0   0
Junction 	 73  32  68  37  72 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

Aviation: 25
Short-term: 25
Long-term: 15
Hazardous weather outlook, Jan 17, 5:07 AM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
507 AM CST SAT JAN 17 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-181200-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
507 AM CST SAT JAN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.